Advances in Differential Equations and Applications pp 85-94

Part of the SEMA SIMAI Springer Series book series (SEMA SIMAI, volume 4) | Cite as

Parameterization Method for Computing Quasi-periodic Reducible Normally Hyperbolic Invariant Tori

  • Marta Canadell
  • Àlex Haro
Chapter

Abstract

We consider the problem of numerically computing quasi-periodic normally hyperbolic invariant tori (NHIT) with fixed frequency as well as their invariant bundles. The algorithm is based on a KAM scheme to find the parameterization of a torus with fixed Diophantine frequency (by adjusting parameters of the model), and suitable Floquet transformations that reduce the linearized dynamics to constant coefficients. We apply this method to continue curves of quasi-periodic NHIT of a perturbed dynamical system and to explore the mechanism of breakdown of these invariant tori. We observe in these continuations that the invariant bundles may collide even if the Lyapunov multipliers remain separated.

References

  1. 1.
    Broer, H.W., Huitema, G.B., Sevryuk, M.B.: Quasi-periodic Motions in Families of Dynamical Systems. Order Amidst Chaos. Lecture Notes in Mathematics, vol. 1645. Springer, Berlin (1996)Google Scholar
  2. 2.
    Broer, H., Osinga, H., Vegter, G.: Algorithms for computing normally hyperbolic invariant manifolds. Z. Angew. Math. Phys. 48(3), 480–524 (1997)CrossRefMATHMathSciNetGoogle Scholar
  3. 3.
    Calleja, R., Celletti, A., de la Llave, R.: KAM theory for conformally symplectic systems: efficient algorithms and their validation. J. Differ. Equ. 255(5), 978–1049 (2013)CrossRefMATHGoogle Scholar
  4. 4.
    Calleja, R., Figueras, J.-L.: Collision of invariant bundles of quasi-periodic attractors in the dissipative standard map. Chaos 22(3), 033114 (2012)CrossRefGoogle Scholar
  5. 5.
    Canadell, M.: Computation of normally hyperbolic invariant manifolds. PhD thesis, Universitat de Barcelona (July 2014)Google Scholar
  6. 6.
    Canadell, M., Haro, A.: A Newton-like method for computing normally hyperbolic invariant tori. Chapter 5 of the parameterization method for invariant manifolds: from rigorous results to effective computations (2014, in progress)Google Scholar
  7. 7.
    Canadell, M., Haro, A.: A KAM-like theorem for Quasi-Periodic Normally Hyperbolic Invariant Tori (2014, in progress)Google Scholar
  8. 8.
    Castellà, E., Jorba, A.: On the vertical families of two-dimensional tori near the triangular points of the bicircular problem. Celest. Mech. Dyn. Astron. 76(1), 35–54 (2000)CrossRefMATHGoogle Scholar
  9. 9.
    Fenichel, N.: Persistence and smoothness of invariant manifolds for flows. Indiana Univ. Math. J. 21, 193–226 (1971)CrossRefMATHMathSciNetGoogle Scholar
  10. 10.
    Figueras, J.L.: Fiberwise hyperbolic invariant Tori in quasiperiodically skew product systems. PhD. thesis, Universitat de Barcelona (2011)Google Scholar
  11. 11.
    Haro, A., de la Llave, R.: Manifolds on the verge of a hyperbolicity breakdown. Chaos 16(1), 013120 (2006)CrossRefMathSciNetGoogle Scholar
  12. 12.
    Haro, A., de la Llave, R.: A parameterization method for the computation of invariant tori and their whiskers in quasi-periodic maps: numerical algorithms. Discret. Contin. Dyn-B. 6, 1261–1300 (2006)CrossRefMATHGoogle Scholar
  13. 13.
    Haro, A., de la Llave, R.: A parameterization method for the computation of invariant tori and their whiskers in quasi-periodic maps: explorations and mechanisms for the breakdown of hyperbolicity. SIAM J. Appl. Dyn. Syst. 6(1), 142–207 (2007)CrossRefMATHMathSciNetGoogle Scholar
  14. 14.
    Hirsch, M.W., Pugh, C.C., Shub, M.: Invariant Manifolds. Lecture Notes in Mathematics, vol. 583. Springer, Berlin (1977)Google Scholar
  15. 15.
    Osinga, H., Schilder, F., Vogt, W.: Continuation of quasi-periodic invariant tori. SIAM J. Appl. Dyn. Syst. 4(3), 459–488 (2005)CrossRefMATHMathSciNetGoogle Scholar
  16. 16.
    Peckham, B.B., Schilder, F.: Computing Arnol’d tongue scenarios. J. Comput. Phys. 220(2), 932–951 (2007)CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2014

Authors and Affiliations

  • Marta Canadell
    • 1
    • 2
  • Àlex Haro
    • 1
    • 2
  1. 1.Departament de Matemática Aplicada i AnàlisiUniversitat de BarcelonaBarcelonaSpain
  2. 2.School of MathematicsGeorgia Institute of TechnologyAtlantaUSA

Personalised recommendations